Whittaker models and the integral Bernstein center for \(\mathrm{GL}_n\). (English) Zbl 1343.11053

Let \(F\) denote a \(p\)-adic field, and let \(k\) stand for an algebraically closed field of characteristic \(l\), where \(p\) and \(l\) are distinct primes. Let \(W(k)\) denote a ring of Witt vectors.
The first purpose of the paper under review is to provide an integral version of the results of C. J. Bushnell and G. Henniart [Am. J. Math. 125, No. 3, 513–547 (2003; Zbl 1031.11028)] on the Whittaker models in the complex representation theory of \(p\)-adic groups in the case of \(\mathrm{GL}(n, F)\), using known results on the structure theory of the category of smooth \(W(k)[\mathrm{GL}(n,F)]\)-modules.
In the second part of the paper, the author uses the previous techniques to discuss the existence of certain representations which appear in a conjectural local Langlands correspondence in families, introduced by M. Emerton and the author [Ann. Sci. Éc. Norm. Supér. (4) 47, No. 4, 655–722 (2014; Zbl 1321.11055)]. The existence of such representations is reduced to existence of a certain map defined on the integral Bernstein center.


11F70 Representation-theoretic methods; automorphic representations over local and global fields
11F33 Congruences for modular and \(p\)-adic modular forms
22E50 Representations of Lie and linear algebraic groups over local fields
11S37 Langlands-Weil conjectures, nonabelian class field theory
Full Text: DOI arXiv Euclid


[1] J. N. Bernstein, “Le ‘centre’ de Bernstein” in Representations of Reductive Groups over a Local Field , Hermann, Paris, 1984, 1-32.
[2] C. J. Bushnell and G. Henniart, Generalized Whittaker models and the Bernstein center , Amer. J. Math. 125 (2003), 513-547. · Zbl 1031.11028 · doi:10.1353/ajm.2003.0015
[3] C. J. Bushnell and P. C. Kutzko, The Admissible Dual of \(\operatorname{GL}(N)\) via Compact Open Subgroups , Ann. of Math. Stud. 129 , Princeton Univ. Press, Princeton, 1993. · Zbl 0787.22016 · doi:10.1515/9781400882496
[4] G. Chenevier, Une application des variétés de Hecke des groups unitaires , preprint, 2009.
[5] L. Clozel, M. Harris, and R. Taylor, Automorphy for some \(\ell\)-adic lifts of automorphic mod \(\ell\) Galois representations , Publ. Math. Inst. Hautes Études Sci. 108 (2008), 1-181. · Zbl 1169.11020 · doi:10.1007/s10240-008-0016-1
[6] J.-F. Dat, Integral elements in Bernstein’s center , preprint, 2006.
[7] J.-F. Dat, Théorie de Lubin-Tate non-Abélienne \(\ell\)-entiere , Duke Math. J. 161 (2012), 951-1010. · Zbl 1260.11070 · doi:10.1215/00127094-1548425
[8] M. Emerton, Local-global compatibility in the \(p\)-adic Langlands programme for \(\operatorname{GL}_{2/\mathbb{Q}}\) , preprint, 2011. · Zbl 1254.11106 · doi:10.4310/PAMQ.2006.v2.n2.a1
[9] M. Emerton and D. Helm, The local Langlands correspondence for \(\operatorname{GL}_{n}\) in families , Ann. Sci. Éc. Norm. Supér. (4) 47 (2014), 655-722. · Zbl 1321.11055 · doi:10.24033/asens.2224
[10] D. Helm, The Bernstein center of the category of smooth \(W(k)[\operatorname{GL}_{n}(F)]\)-modules , preprint, [math.NT]. arXiv:1201.1874v2 · Zbl 1364.11097 · doi:10.1017/fms.2016.10
[11] D. Helm, Curtis homomorphisms and the local Langlands correspondence in families , in preparation.
[12] H. Jacquet, I. I. Piatetski-Shapiro, and J. Shalika, Conducteur des représentations du groupe lineare , Math. Ann. 256 (1981), 199-214. · Zbl 0443.22013 · doi:10.1007/BF01450798
[13] A. Mínguez and V. Sécherre, Représentations lisses modulo \(\ell\) de \(\operatorname{GL}_{m}(D)\) , Duke Math. J. 163 (2014), 795-887.
[14] D. Paige, The projective envelope of a cuspidal representation of a finite linear group , J. Number Theory 136 (2014), 354-374. · Zbl 1291.22012 · doi:10.1016/j.jnt.2013.10.014
[15] M.-F. Vignéras, Induced \(R\)-representations of \(p\)-adic reductive groups , Selecta Math. (N.S.) 4 (1998), 549-623.
[16] M.-F. Vignéras, Correspondance de Langlands semi-simple pour \(\operatorname{GL}(n,F)\) modulo \(\ell\neq p\) , Invent. Math. 144 (2001), 177-223.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.